I’m in my mid-30s and have been experiencing hair loss for the past 5 years. I feel like I’m at the stage where I need to decide if I want to take finasteride or not. My biggest concern is the side effects.
It seems that more and more I hear (both on the news and from friends who are doctors) how doctors are seeing a greater prevalence of male gynecomastia. The often sited reason for this is due to the increased use of finasteride (both for prostate treatment and hair loss treatment). Of course, it could just be that gynecomastia in men makes for an interesting story on a slow news day…
My question is, do the number and types of side-effects experienced by your patients on finasteride agree with published studies?
In reading this blog you do make mention of how some of your patients experience side effects, but you’ve never made mention if the number of side effects you’ve seen clinically are more, less, or the same compared to the numbers posted by Merck.
I’ve had 2 patients in the past 2 years that had gynecomastia. Both stopped finasteride and it went away. Most of my patients are on Propecia/finasteride. I would tend to agree with the statistics published by Merck.